Alert archive / Kentucky / Flash Flood Warnings in 2022
Flash Flood Warning 79, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 19, 2022, 9:14 PM EDT for Bell County, Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2022, 9:14 PM EDT (01:14 UTC)
- Expired
- Aug 20, 2022, 1:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, KY
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 10:00 PM EDT | FLASH FLOOD | 1 N Miracle, KY | FLOODING WAS REPORTED ALONG HIGHWAY 119 IN AND AROUND TANYARD HILL. THE ROAD WAS BLOCKED IN PLACES. |
| Aug 19, 10:00 PM EDT | FLASH FLOOD | Kettle Island, KY | FLOODING WAS REPORTED ALONG HIGHWAY 221. THE ROAD WAS BLOCKED IN PLACES. |
| Aug 19, 10:00 PM EDT | FLASH FLOOD | Stony Fork, KY | FLOODING WAS REPORTED ALONG HIGHWAY 221. THE ROAD WAS BLOCKED IN PLACES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 822 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166
WGUS53 KJKL 200114
FFWJKL
KYC013-200415-
/O.NEW.KJKL.FF.W.0079.220820T0114Z-220820T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
914 PM EDT Fri Aug 19 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northeastern Bell County in southeastern Kentucky...
* Until 1215 AM EDT.
* At 914 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pineville, Kettle Island, Callaway, Rella, Miracle, Arjay, Stony
Fork Junction, Blanche, Blackmont, Balkan, Cary and Straight Creek.
This includes the following streams and drainages...
Bird Branch, Puckett Creek, Brownies Creek, Stoney Fork,
Cumberland River, Mill Creek, Newtown Branch, Tom Fork, Wieser
Branch, Straight Creek, Left Fork Straight Creek, Ben Howard
Branch, James York Branch, Sims Fork and Left Fork Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3688 8363 3687 8354 3684 8349 3682 8351
3681 8351 3680 8351 3675 8354 3676 8369
3684 8366
FLASH FLOOD...RADAR INDICATED
$$
GREIF4 follow-up statements
265
WGUS73 KJKL 200212
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
1012 PM EDT Fri Aug 19 2022
KYC013-200415-
/O.CON.KJKL.FF.W.0079.000000T0000Z-220820T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bell KY-
1012 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT SATURDAY
FOR NORTHEASTERN BELL COUNTY...
At 1012 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts up to
0.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pineville, Kettle Island, Callaway, Rella, Miracle, Arjay, Stony
Fork Junction, Blanche, Blackmont, Balkan, Cary and Straight Creek.
This includes the following streams and drainages...
Bird Branch, Puckett Creek, Brownies Creek, Stoney Fork,
Cumberland River, Mill Creek, Newtown Branch, Tom Fork, Wieser
Branch, Straight Creek, Left Fork Straight Creek, Ben Howard
Branch, James York Branch, Sims Fork and Left Fork Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3688 8363 3687 8354 3684 8349 3682 8351
3681 8351 3680 8351 3675 8354 3676 8369
3684 8366
FLASH FLOOD...RADAR INDICATED
$$
GREIF193
WGUS73 KJKL 200321
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
1121 PM EDT Fri Aug 19 2022
KYC013-200415-
/O.CON.KJKL.FF.W.0079.000000T0000Z-220820T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bell KY-
1121 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT SATURDAY
FOR EAST CENTRAL BELL COUNTY...
At 1121 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area with up to 4 inches falling in a
couple of hours. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kettle Island, Callaway, Stony Fork Junction, Miracle, Rella,
Blackmont, Arjay, Cary and Straight Creek.
This includes the following streams and drainages...
Puckett Creek, Stoney Fork, Cumberland River, Mill Creek, Newtown
Branch, Tom Fork, Wieser Branch, Straight Creek, Left Fork
Straight Creek, Ben Howard Branch, James York Branch, Sims Fork
and Left Fork Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3687 8361 3687 8354 3684 8349 3682 8351
3681 8351 3680 8351 3676 8356 3677 8368
3682 8365
FLASH FLOOD...RADAR INDICATED
$$
GREIF170
WGUS53 KJKL 200404
FFWJKL
KYC013-200500-
/O.EXT.KJKL.FF.W.0079.000000T0000Z-220820T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
1204 AM EDT Sat Aug 20 2022
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
East Central Bell County in southeastern Kentucky...
* Until 100 AM EDT.
* At 1204 AM EDT, multiple reports on social media show flash
flooding along KY-221 in the Mill Creek area. Up to 4 inches of
rain have fallen. The showers and storms which produced the
rainfall have moved out. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kettle Island, Callaway, Stony Fork Junction, Arjay, Blackmont,
Cary and Straight Creek.
This includes the following streams and drainages...
Sims Fork, Left Fork Straight Creek, Stoney Fork, Ben Howard
Branch, Mill Creek, Straight Creek, Newtown Branch, James York
Branch, Wieser Branch, Cumberland River and Left Fork Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3686 8360 3686 8355 3684 8351 3682 8351
3681 8351 3680 8351 3677 8356 3677 8368
3682 8365
FLASH FLOOD...OBSERVED
$$
GEERTSON055
WGUS73 KJKL 200455
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
1255 AM EDT Sat Aug 20 2022
KYC013-200505-
/O.EXP.KJKL.FF.W.0079.000000T0000Z-220820T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bell KY-
1255 AM EDT Sat Aug 20 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING
FOR EAST CENTRAL BELL COUNTY...
Flood waters have receded. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3686 8360 3686 8355 3684 8351 3682 8351
3681 8351 3680 8351 3677 8356 3677 8368
3682 8365
$$
GEERTSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 8:25 PM EDT, 49 minutes earlier.
Area forecast discussion, Aug 19, 8:25 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 825 PM EDT Fri Aug 19 2022 .UPDATE... Issued at 740 PM EDT FRI AUG 19 2022 23Z sfc analysis shows weak high pressure mostly in control of the weather over eastern Kentucky keeping convection suppressed outside of the Cumberland Valley area. A few of the storms there have been able to become strong with heavy rain and gusty winds affecting parts of Harlan and Letcher counties. Meanwhile, temperatures are running in thew mid to upper 70s most places - though cooler in the now shaded valleys. Dewpoints are fairly elevated in the mid 60s to lower 70s, amid light winds. Have updated the forecast grids mainly to fine tune the PoPs per the latest radar and CAMs trends. In addition, the current obs and trends were added into the T/Td grids. These updates have been sent to the NDFD and web servers. && .SHORT TERM...(This evening through Saturday night) Issued at 440 PM EDT FRI AUG 19 2022 Late this afternoon, a shortwave trough was working across the Lower OH Valley and the TN Valley in advance of an upper level low centered in MN. Ridging extended across portions of the Rockies and western Conus while a more substantial ridge was centered near Bermuda. At the sfc, a ridge of high pressure extended from the mid Atlantic coast back into the lower OH Valley. A frontal zone extended across the Gulf Coast to the Carolinas while another sfc system associated with the upper level low was centered over MN with the trailing frontal zone extending into the mid MS Valley to the Central Plains to the front range of the Rockies. Recent mesoanalysis analyses a min in PW of 1.1 inches or less that extends down to near KJKL from the upper OH Valley region while there is a gradient in PW/moisture across the southwestern portions of the CWA and nearer to the VA border. Showers and thunderstorms that are currently occurring are located within this gradient though generally just outside of the CWA. This evening and into tonight, PW is expected to increase as the shortwave works across the region and in advance of the upper level low that should be centered in IA by sunrise on Saturday with values forecast to reach into approximately the 1.2 to 1.4 inch average during that time. On Saturday into Saturday night, the overall model consensus is for the upper level low to weaken to an open wave and begin to merge/interact with an upper level low in the James Bay vicinity. Meanwhile at the sfc, the frontal zone across the Gulf coast states is expected to move little through the short term period while sfc high pressure departs to the northeast. At the same time, the sfc low associated with the upper level low/trough is expected to trek from MN to the southern end of Lake MI from this evening to late Saturday night. Ahead of the approaching upper level trough and sfc cold front PW should continue gradually increasing from Sunday into Saturday to about the 1.4 to 1.7 inch range at the end of the period. As the shortwave trough crosses the region and with moisture increasing, especially across the south, isolated to scattered showers and a few thunderstorms should develop across mainly the far south and southeast with generally dry weather expected from near the Mtn Parkway and north. Chances for convection should diminish by late evening with the loss of daytime heating. With some potential for skies to clear and winds expected to be light, some river valley fog may develop tonight though at this time it is expected to be less extensive than the past couple of nights. On Saturday, southwest flow aloft that should be somewhat diffluent along with daytime heating should combine with a bit more moisture compared to what is observed at present to lead to isolated to scattered convection potential across the entire CWA. A weak shortwave or two may work through the southwest flow in advance of the main trough axis on Saturday night, leading to continued chances for isolated to scattered convection. Higher chances for showers and thunderstorms will follow to begin the long term period. .LONG TERM...(Sunday through Friday) Issued at 310 PM EDT FRI AUG 19 2022 A rather active pattern exists for the first couple of day of the forecast period. The forecast area will be situated in a position where surface activity off the Atlantic seaboard could bring shower activity through the day Sunday. Showers activity continues into Monday as a surface low ejects eastward out of the Central Plains. As the low ejects to the northeast, a cold front will cross through the region for late Monday night into very early Tuesday. Once the frontal boundary moves through the forecast area, weak high pressure sits overhead through the remainder of the period. Wednesday may see some isolated precipitation across the southern portions of the the CWA as a weak system skirts across the Tennessee Valley mid-week. Model disagreement toward the end of the period in regards to precipitation exists. Leaned toward a middle ground of the NBM and other deterministic models due to collective disagreement. Aside from precipitation, temperatures will be remain on the cooler side and below climatological average for this time of year. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) ISSUED AT 825 PM EDT FRI AUG 19 2022 Generally VFR conditions are expected during the next 12 to 24 hours at the TAF sites. A few showers and thunderstorms are anticipated over the next few hours, mainly southeast of the TAF sites, with brief reductions to MVFR or lower anticipated. Again localized valley fog is forecast overnight generally after about 03Z ,with some IFR or perhaps lower visibility reductions in the river valleys possible. Any fog for the TAF sites should generally be no worse than MVFR. The fog should lift and dissipate by 14Z, with a cumulus field developing again late in the period followed by a few showers or thunderstorms with the potential for MVFR or lower reductions through the rest of the period. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GREIF SHORT TERM...JP LONG TERM...VORST AVIATION...JP
Hazardous weather outlook, Aug 19, 4:17 PM EDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 417 PM EDT Fri Aug 19 2022 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-202030- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 417 PM EDT Fri Aug 19 2022 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...This Evening and Tonight. Thunderstorms are possible generally south of the Mountain Parkway through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible each day from Saturday through Thursday, mainly during the afternoon and evening hours. The most widespread activity is expected on Sunday into Monday. On Sunday afternoon and evening, a few of the storms could produce strong winds gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. JP
In the hours before
Special weather statement, Aug 19, 6:13 PM EDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
613 PM EDT Fri Aug 19 2022
KYZ120-192300-
Pike KY-
613 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southwestern Pike
County through 700 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm over
Jonancy, or 11 miles south of Pikeville, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lookout around 620 PM EDT.
Rockhouse around 625 PM EDT.
Other locations in the path of this storm include Marrowbone,
Shelbiana, Garden Village, Chloe, Fishtrap Lake, Pikeville, Coal Run
Village, Raccoon and Coal Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3723 8254 3727 8267 3738 8263 3739 8262
3744 8260 3744 8259 3747 8259 3749 8260
3754 8258 3746 8232
TIME...MOT...LOC 2211Z 204DEG 13KT 3732 8256
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 19, 6:56 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service JACKSON KY
656 PM EDT Fri Aug 19 2022
KYZ088-192345-
Harlan KY-
656 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Harlan
County through 745 PM EDT...
At 656 PM EDT, Doppler radar was tracking a strong thunderstorm over
Black Mountain, or 10 miles east of Harlan, moving northeast at 15
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Highsplint, Shields, Nolansburg and Pine Mountain around 705 PM
EDT.
Clover-Darby around 710 PM EDT.
Black Bottom, Lejunior, Louellen, Closplint, Totz and Holmes Mill
around 715 PM EDT.
Other locations in the path of this storm include Diane, Hiram,
Clover Fork, Clover, Rock House, Lynch, Benham, Kingdom Come S.P.,
Clutts, Big Black Mountain, Cumberland and Blair.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3686 8328 3701 8315 3699 8312 3698 8315
3695 8315 3698 8307 3698 8302 3702 8294
3698 8288 3695 8286 3690 8287 3687 8291
3685 8301 3685 8307 3678 8313 3676 8313
TIME...MOT...LOC 2256Z 222DEG 15KT 3686 8314
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 19, 7:33 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service JACKSON KY
733 PM EDT Fri Aug 19 2022
KYZ088-115-118-200015-
Perry KY-Harlan KY-Letcher KY-
733 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of northeastern Harlan,
Letcher and southeastern Perry Counties through 815 PM EDT...
At 733 PM EDT, Doppler radar was tracking a strong thunderstorm over
Eolia, or 7 miles south of Whitesburg, moving north at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Eolia, Oven Fork and Day around 740 PM EDT.
Dongola and Oscaloosa around 745 PM EDT.
Ice and Trailer around 750 PM EDT.
Other locations in the path of this storm include Whitesburg, Ermine,
Marlowe, Whitco, Colly, Bellcraft, Crown, Van, Mayking, Winters,
Sergent, Southdown, Wright, Thornton, Millstone, Farraday, Jenkins,
Fleming-Neon, Whitaker, Tolliver Town, Neon Junction, Chip, Cromona,
Seco, Haymond and Fishpond Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3697 8318 3726 8282 3718 8259 3715 8263
3712 8272 3708 8272 3707 8273 3705 8272
3701 8278 3701 8283 3699 8284 3698 8287
3693 8286 3692 8286
TIME...MOT...LOC 2333Z 201DEG 14KT 3701 8279
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GREIFSpecial weather statement, Aug 19, 8:50 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
850 PM EDT Fri Aug 19 2022
KYZ086>088-116-117-200130-
Clay KY-Knox KY-Bell KY-Harlan KY-Leslie KY-
850 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of west central Harlan,
northeastern Bell, eastern Knox, southwestern Leslie and southeastern
Clay Counties through 930 PM EDT...
At 849 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stony Fork Junction, or 8 miles northeast of Pineville, moving north
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Coldiron around 855 PM EDT.
Tacky Town around 905 PM EDT.
Other locations in the path of this storm include Field, Erose,
Saylor, Beverly, Gardner, Sandy Fork, Skidmore, Queendale, Ashers
Fork, Spruce Pine and Warbranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3672 8350 3677 8367 3703 8362 3698 8329
TIME...MOT...LOC 0049Z 192DEG 11KT 3683 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GREIFThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:50 PM EDT | Special Weather Statement | JKL | Harlan | 40 min |
| Aug 19, 8:59 PM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Leslie | 5 hr |
| Aug 19, 9:27 PM EDT | Special Weather Statement | JKL | Bell | 48 min |
| Aug 19, 11:49 PM EDT | Areal Flood Advisory | JKL | Whitley | 3 hr |
| Aug 19, 11:53 PM EDT | Special Weather Statement | JKL | Whitley | 52 min |
| Aug 20, 12:10 AM EDT | Flash Flood Warning | JKL | Whitley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.